MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number C24103E
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical product: 500 ml bag of 0.45% sodium chloride, therapy date (b)(6) 2019.Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.Child is caucasian.
 
Event or Problem Description
It was reported that during a milrinone infusion (100 ml bag infusing at 1.82 ml/hr), an unintended disconnection of the pump tubing to the child's iv access device occurred despite thoroughly tightening the tubing prior to the start of the infusion.The nurse stated that the peripheral catheters are often placed in the crease of the leg where the upper leg meets the groin/upper abdomen.No patient harm was reported.Also connected to the patient at the distal y-site closest to the patient's catheter was an additional primary administration set infusing a 500 ml bag of 0.45% sodium chloride.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information provided: the customer¿s report of an unintended disconnection was not confirmed.Visual inspection of the set noted no damage or any anomalies.Functional and pressure testing resulted in the set flowing freely and showed no signs of disconnecting anywhere throughout the sets.The male luer ports or both sets were measured and found to be within iso standards with the female go/nogo gauges.The customer did not send in the catheter that was reportedly disconnecting from the set.The root cause of the customer¿s report was not identified.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8483066
Report Number9616066-2019-00889
Device Sequence Number1955509
Product Code FPA
UDI-Device Identifier07613203021371
UDI-Public7613203021371
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC24103E
Device Catalogue NumberC24103E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
C24103E,PERIPHERAL CATHETER, THERAPY DATE (B)(6) 2019; C24103E,PERIPHERAL CATHETER, THERAPY DATE (B)(6) 2019
Patient Age18 MO
Patient Weight8